Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Scared to take effexor

I have been taking celexa for about a month now.  I had side effect such as frequent biting down in my sleep, and yawning throughout the day, and light-headedness.  My doctor is switching me to effexor.  I have to start w/ 35.5 mg then gradually increase.  I have read some very disturbing side effects on the internet and I am afraid to take it.  I am supposed to start taking it tonight.  Should I not take it and go back to the dr.?  Or take a chance on those side effects???
10 Responses
Avatar universal
Celexa and Effexor are both effective and safe antidepressants. It is unfortunate that you developed the side effects that you described, from taking Celexa. Effexor may have side effects such as sweating, dizziness, diarrhea, and sexual dysfunction. It may be helpful to review the possible benefits and risks of medications with your prescribing physician/psychiatrist, then make what you consider to be your best decision.
Avatar universal
I take Effexor, and have had tremendous success with it.  I've never heard of the biting being a side effect of Effexor.  Why not give it a try and see what the side effects are FOR YOU?  Each chemical is a little different.  You will find the one that works for you, but you have to be willing to try them.  Good luck!
Avatar universal
I have been on Effexor for a year now.  I have had no side effects at all.  The only problem I have had is if I miss a day of taking it, I have withdrawal symptoms and it feels awful.

Good luck!
Avatar universal
Thank you for helping.  What I read was mainly withdrawal symptoms such as severe vomiting.  Also one of the side effect was sweating, which I already have a problem with.  The website said that this medicine was prescribed less than by 1% of psychiatrists on the web.  I was glad to hear that you two are doing well with it.  I think I will take my chances on it and try it out.  Thanks.  P.S.  Did it make you sweat or gain weight?
Avatar universal
Missy, I'm already overweight, and though I have gained some weight, I don't attribute it to the Effexor.  I, too, have been blessed with a sweaty body (even when I was slender), and I don't think that has changed at all.

I've never been off the Effexor more than 2-3 days, and I've not noticed any withdrawal symptoms when I don't take it, except that I get really grouchy.

It's a fairly new medication from what I understand, and the only one that works on both norepinephrine and serotonin.  It's the fourth anti-depressant I've been on, and I am very happy with it.

Good luck in your search for the right medication.  I noticed a real difference after taking the 75 mg. dosage for about four days.  I eventually was moved to 150 and now 225 mgs. of Effexor, so don't be worried if it takes a while to get the dosage just right.  It's hard to be patient but the wait is worthwhile.  Mostly, just be very honest with your psychiatrist about your concerns.  Remember, you and he are partners in fighting this illness.
Avatar universal
.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area